Alert archive / Connecticut / Areal Flood Warnings in 2011
Areal Flood Warning 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Mar 11, 2011, 12:43 PM EST for Northeastern Connecticut Planning Region, Connecticut. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2011, 12:43 PM EST (17:43 UTC)
- Expired
- Mar 12, 2011, 4:45 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS41 KBOX 111743
FLWBOX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EST FRI MAR 11 2011
CTC013-015-120145-
/O.NEW.KBOX.FA.W.0007.110311T1743Z-110312T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-WINDHAM CT-
1243 PM EST FRI MAR 11 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WILLIMANTIC...PUTNAM...PLAINFIELD...
* UNTIL 845 PM EST
* AT 1239 PM EST BOTH THE MOUNT HOPE RIVER AT WARRENVILLE AND THE
WILLIMANTIC RIVER AT COVENTRY WERE APPROACHING FLOOD STAGE. RUNOFF
FROM THE LATEST RAIN ON TOP OF ALREADY ELEVATED FLOWS WAS PUSHING
THESE RIVERS TO FLOOD STAGE.
* THESE STREAMS AND POSSIBLY OTHER SMALL STREAMS IN TOLLAND AND
WINDHAM COUNTIES WILL LIKELY BE IN MINOR FLOOD FOR MOST OF THE
AFTERNOON BEFORE RECEDING BELOW FLOOD STAGE THIS EVENING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4194 7249 4203 7250 4201 7182 4166 7183
4164 7204 4166 7217 4171 7224 4169 7227
4166 7226 4164 7233 4161 7233 4160 7239
4189 7251 4193 7251
$$
THOMPSON2 follow-up statements
266
WGUS81 KBOX 112208
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EST FRI MAR 11 2011
CTC013-015-120145-
/O.CON.KBOX.FA.W.0007.000000T0000Z-110312T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-WINDHAM CT-
508 PM EST FRI MAR 11 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR SMALL
STREAMS IN WINDHAM AND TOLLAND COUNTIES...
AT 503 PM EST THE WILLIMANTIC RIVER WAS IN MINOR FLOOD AND HAD NOT
YET CRESTED. OTHER SMALL STREAMS IN TOLLAND AND WINDHAM COUNTIES ARE
LIKELY BANKFULL OR IN MINOR FLOOD.
* THE WILLIMANTIC RIVER IS EXPECTED TO CREST A LITTLE UNDER 9 FEET
EARLY THIS EVENING...AND THEN FALL BELOW FLOOD STAGE BY 9 OR 10 PM.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY ON HIGHER GROUND.
&&
LAT...LON 4194 7249 4203 7250 4201 7182 4166 7183
4164 7204 4166 7217 4171 7224 4169 7227
4166 7226 4164 7233 4161 7233 4160 7239
4189 7251 4193 7251
$$
THOMPSON360
WGUS41 KBOX 120050
FLWBOX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EST FRI MAR 11 2011
CTC013-015-120945-
/O.EXT.KBOX.FA.W.0007.000000T0000Z-110312T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-WINDHAM CT-
750 PM EST FRI MAR 11 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE
* FLOOD WARNING FOR SMALL STREAMS IN...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF COVENTRY...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF...WILLIMANTIC...
* UNTIL 445 AM EST SATURDAY
* AT 744 PM EST THE WILLIMANTIC RIVER WAS STILL ABOVE FLOOD STAGE
AND SHOWING SIGNS OF NEARING ITS CREST...PROBABLY ABOUT 8.8 FEET.
OTHER STREAMS IN TOLLAND AND WESTERN WINDHAM COUNTIES WERE RUNNING
HIGH WITH A FEW POSSIBLY STILL IN FLOOD.
* THE WILLIMANTIC RIVER AND ANY OTHER STREAMS IN FLOOD SHOULD RECEDE
OVERNIGHT AND DROP BELOW FLOOD STAGE DURING THE EARLY MORNING HOURS.
NO ADDITIONAL PRECIPITATION OF ANY SIGNIFICANCE IS EXPECTED THROUGH
THE FIRST PART OF NEXT WEEK.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY ON HIGHER GROUND.
&&
LAT...LON 4194 7249 4203 7250 4201 7182 4166 7183
4164 7204 4166 7217 4171 7224 4169 7227
4166 7226 4164 7233 4161 7233 4160 7239
4189 7251 4193 7251
$$
THOMPSONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Mar 11, 11:46 AM EST, 57 minutes earlier.
Area forecast discussion, Mar 11, 11:46 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1146 AM EST FRI MAR 11 2011
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH INTO QUEBEC THIS AFTERNOON. THE
ASSOCIATED FRONT WILL SWEEP ACROSS THE REGION BY THIS EVENING. A
SERIES OF LOW PRESSURE AREAS TO THE NW WILL FOLLOW IN TOW WITH MUCH
OF THE REGION REMAINING MILD AND DRY. AN ARCTIC FRONT IS
ANTICIPATED TO PRECEDE COOLER AIR AND HIGH PRESSURE SUNDAY NIGHT.
WARMER CONDITIONS EXPECTED BY MIDWEEK WITH ANOTHER AREA OF LOW
PRESSURE ANTICIPATED BY WEEKS END.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALREADY NOTING BACK EDGE OF PRECIP HAS MOVED FROM NEAR KAFN TO
KORH TO CENTRAL RI AT 16Z. HAVE UPDATED THE ZONES AND GRIDS TO
REFLECT FASTER TIMING FOR ENDING THE PRECIP THIS AFTERNOON AND
EVENING.
IR AND VSBL SATELLITE SHOWING BACK EDGE OF CLOUDS WORKING INTO SW
CT/HUDSON VALLEY OF NY STATE AT 16Z. ACTUALLY NOTE SOME BREAKS IN
CLOUDS JUST S OF LONG ISLAND ON VSBL SATELLITE. COULD SEE SOME
BREAKS WORK INTO CT VALLEY THIS AFTERNOON AS WELL.
TEMPS HAVE REMAINED STEADY FOR MOST AREAS...THOUGH HAVE SEEN TREND
SLOWLY DOWNWARD ACROSS W MA/SW NH OVER LAST COUPLE OF HOURS. WILL
MONITOR THIS FOR UPDATES. NOTING ANOTHER WEAK WAVE ON THE
APPROACHING FRONT FORMING S OF WESTERN LONG ISLAND. EXPECT FRONT
TO PUSH ACROSS THE REGION THIS AFTERNOON...APPROACHING CAPE COD BY
AROUND 00Z.
WITH FASTER TREND OF PRECIP ACROSS CENTRAL AND EASTERN AREAS...
LOOKS LIKE LESS LIKELIHOOD OF HEAVIER RAINFALL SO WOULD TEND TO
CUT BACK ON FLOOD THREAT. PLEASE SEE HYDRO SECTION BELOW FOR MORE
DETAILS FOR WESTERN AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
EXPECT SFC LOW TO REMAIN WELL WNW OF THE REGION BEFORE SLOWING
ITS PROGRESSION INTO ONTARIO AND QUEBEC. WARM OCCLUSION MOVING E
OF THE REGION EARLY IN THE OVERNIGHT IS VERY ROBUST...WITH DECENT
SUBSIDENCE SUGGESTED BY BUFKIT SOUNDINGS IMMEDIATELY BEHIND THE
FRONT. HOWEVER...DECENT DRY SLOT SUGGESTED ON LATEST WV IMG AND
MOST GUIDANCE...THEREFORE WITH WARM MOIST LLVLS CANNOT RULE OUT
POTENTIAL FOR DRY SLOT INSTABILITY TO ALLOW FOR SOME SHOWERS TO
REMAIN BEHIND THE FROPA...AND HAVE SLOWED PROGRESSION OF HIGHEST
POPS OUT OF THE FA EARLY...BUT EXPECT THAT SUBSIDENCE WILL TAKE
OVER BY MIDNIGHT LOCAL ACROSS THE AREA WITH ONLY PRECIP CHANCES
REMAINING IN WEAK MID LVL CAA OVER EXTREME N PORTIONS OF THE CWA.
MODEL SOUNDINGS SUGGEST MOIST LAYER IN LOWEST LVLS HANGS ON ACROSS
ERN AND NRN AREAS...SO HAVE GONE ABOVE GUIDANCE FOR CLOUD
COVER...SUGGESTING PARTLY TO MOSTLY CLOUDY WHERE GUIDANCE
SUGGESTED MORE CLEARING. THIS IS ALSO SUGGESTED BY LATEST
RGEM...WHICH TYPICALLY HANDLES BL MOISTURE AND REMAINING SC BEHIND
EXITING SYSTEMS WELL. IN ANY CASE...UPPER CUTOFF SHOULD KEEP THE
MAJORITY OF THE AREA UNSETTLED THROUGH THE NIGHT.
DUE TO THE WARM OCCLUDED NATURE OF THE FROPA LATE FRI...NOT
EXPECTING THE TYPICAL RAPID TRANSITION TO NW FLOW COMMON BEHIND
BACK DOOR COLD FRONTS. DO EXPECT A MORE CONTINENTAL COMPONENT TO
THE WINDS HOWEVER...WITH COOL AIR BEING DRAWN S ALOFT BEHIND THE
SLOWLY EXITING CUTOFF. LOOKS LIKE TEMPS WILL STILL FALL GENERALLY
IN THE MID TO MID 30S TONIGHT...WITH THE POTENTIAL FOR LOCALLY
COOL SPOTS WHERE SKIES ARE ALLOWED TO CLEAR BEFORE SUNUP. TEMPS
DWPTS WERE GENERALLY A BLEND OF MAV AND MET.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN POINTS:
- SECONDARY DISTURBANCE FOR THE WEEKEND WITH ATTENDANT ARCTIC FRONT
- HIGH PRESSURE IN CONTROL FOR THE BEGINNING OF THE WEEK
- WEAK WAVE OF LOW PRESSURE AROUND MIDWEEK?
- ANOTHER POTENTIAL WET WEATHER SYSTEM BY WEEKS END.
DISCUSSION:
SATURDAY INTO SATURDAY NIGHT...
SECONDARY DISTURBANCE THRU THE NRN BRANCH EJECTS EWD THRU THE GRT
LKS RGN AND ROTATES IN TANDEM WITH THE MAIN WAVE ACROSS THE
QUEBEC/ONTARIO PROVINCES. IN BETWEEN AN OPPORTUNITY PRESENTS ITSELF
FOR A BRIEF PD OF RIDGING AND WAA ALOFT ACCOMPANIED WITH W/SWLY
LOW-MID LVL FLOW...COULD POTENTIALLY SEE SOME CLEARING. THEREAFTER
CAA WILL PREVAIL AND LOW-LVL LAPSE RATES ARE EXPECTED TO STEEPEN
LENDING TO SFC SW FLOW WITH POTENTIAL GUSTS. WILL SEE HIGHS RANGE
FROM UPR 40S TO LOW 50S...COOLER ALONG THE SHORE...AND TO THE NW
WHICH WILL BE SOCKED IN WITH CLOUDS. LOWS RANGING FROM LOW TO UPPER
30S W TO E. WITH DISTURBANCE PRIMARILY NW OF FCST RGN COUPLED WITH
BETTER DYNAMICS...INCLUDING OROGRAPHIC FORCING...HAVE SLGT CHC TO
CHC POPS ALONG THE BERKSHIRES FOR SHOWERS. ANY PRECIP WILL BE LIGHT
AS SECOND DISTURBANCE IS MORE CONTINENTAL IN NATURE AND MOISTURE
STARVED.
SUNDAY INTO SUNDAY NIGHT...
THIRD DISTURBANCE THRU THE NRN BRANCH PROVIDES THE FINAL PUSH FOR
THE ONSET OF AN ARCTIC AIR MASS. PRECEDING ARCTIC FRONT WILL PRESS
THRU THE RGN DURING THE MORNING RESULTING IN SW FLOW REVERTING NWLY
WITH CONTINUED GUST POTENTIAL AS LOW-LVL LAPSE RATES CONTINUE TO BE
STEEP. CLOUDS WILL LIKELY LINGER...MORESO ACROSS THE NWRN ZONES
WHERE SLGT CHC POPS RETAIN WITH THE POSSIBILITY FOR SHOWERS DUE TO
OROGRAPHIC PROCESSES ALONG THE BERKSHIRES. POTENTIAL FOR A
NON-DIURNAL TREND THRU THE DAY SHOULD CLOUDS REALLY SOCK THE
RGN...OTHERWISE PRESENT THINKING IS FOR TEMPS TO WARM UNDER THE
MARCH SUN...YET A FEW DEGREES COOLER FROM SATURDAY HIGHS. HAVE GONE
LOWER THAN GUIDANCE ON MINS WITH MID TEENS FOR HIGHER ELEV TO THE NW
AND LOW TO MID 20S ELSEWHERE. CLEARING SKIES LIKELY TO PROCEED INTO
MONDAY MORNING.
MONDAY THROUGH TUESDAY...
ARCTIC HIGH PRESSURE IN CONTROL WITH ATTENDANT COLDER AIR. CLEAR
CONDITIONS EXPECTED WITH LIGHT AND VARIABLE FLOW OUT OF THE NW
SLOWLY VEERING OUT OF THE SE INTO TUESDAY. NOCTURNAL COOLING EVENT
EXPECTED FOR MONDAY NIGHT...WITH A WARMING TREND INTO TUESDAY. MAY
SEE CLOUDS ON THE INCREASE THROUGH THE DAY TUESDAY AS SW FLOW
INCREASES ALOFT LENDING FOR WEAK WAA/ISENTROPIC UPGLIDE OF MOIST
AIR. DRY FCST.
WEDNESDAY THROUGH THURSDAY...
MDL SOLNS BEGINNING TO DIVERGE IN HANDLING OF MASS FIELDS. ENSEMBLE
MEMBERS IN FAIRLY GOOD AGREEMENT IN HIGH PRESSURE SLINKING SEWD AND
RETAINING A RIDGE THRU THE SERN CONUS. THIS WILL ULTIMATELY IMPACT
THE PROGRESSION AND LOCATION OF DISTURBANCES THRU THE NRN BRANCH OF
THE JET STREAM ACROSS THE NERN CONUS. SW FLOW ALOFT WITH S/SW FLOW
AT THE SFC WILL LIKELY CONTINUE WAA PROCESSES AHEAD OF DISTURBANCES
RESULTING IN INCREASING CLOUDS AND WARMING TREND. THIS WILL ALSO SET
UP A WARM AIR PROTRUSION ALOFT LENDING TO A SFC INVERSION AND
WEAKENED OUTCOMES FOR WIND GUSTS AT THE SFC. POTENTIAL FOR AN
ELONGATED AREA OF LOW PRESSURE ON TAP WEDNESDAY NIGHT INTO THURSDAY
USHERING POSSIBLE LIGHT PRECIP. WITH A GREAT DEAL OF UNCERTAINTY AND
LOW CONFIDENCE HAVE SLGT CHC POPS FOR NOW.
END OF THE WEEK...
GUIDANCE SUGGESTIVE OF A PROGRESSIVE DEEP TROUGH SYSTEM TO PRESS EWD
INTO THE FCST RGN FRIDAY INTO SATURDAY. ECMWF SEEMS TO BE A NRN
OUTLIER WITH ECMWF ENSEMBLES IN AGREEMENT MORESO TO THE GFS/GFS
ENSEMBLE. OPERATIONAL GFS IS THE MOST ROBUST OUT OF THE SOLNS. HAVE
GONE WITH SLGT POPS FOR THE FAR EXTENDED PERIOD MAINTAINING A
WARMING TREND AHEAD OF THE SYSTEM WITH COLDER AIR IN TOW AS IT MOVES
THRU AND OUT OF THE AREA BY SUNDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE IFR/LIFR CIGS AND VSBYS. SFC COLD FRONT
WILL PRESS EWD THRU THE FCST RGN DURING THE AFTN INTO EVNG HRS
ALONG AND AHEAD OF WHICH CIGS WILL RANGE BELOW 1KFT WITH VSBYS
AROUND 1SM WITH PERIODS OF MODERATE TO HEAVY RAIN...ALONG WITH
FOG...LIKELY DURING THE MORNING TO MIDDAY PERIOD. ONSHORE SELY
WINDS GUSTING AROUND 25KTS ESPECIALLY FOR SHORELINE TERMINALS MAY
TEMPORARILY ALLOW FOR IMPROVED CONDITIONS. STRONG SLY LLJ AT 2KFT
AROUND 50KTS WILL ALLOW FOR LLWS IMPACTS TO MOST OF THE TERMINALS
FOR THE IMMEDIATE MORNING PERIOD. OTHERWISE INTO THE LATER PERIOD
TERMINALS WILL SLOWLY IMPROVE TO MVFR-VFR W TO E. WINDS IN WAKE OF
THE FRONT WILL SHIFT OUT OF THE SW.
TONIGHT...HIGH CONFIDENCE MVFR/VFR FOR THE WRN TERMINALS WHILE ERN
TERMINALS ALONG THE ERN SHORES AND CAPE SHOULD STILL EXPERIENCE
IFR/LIFR COMPLICATIONS WITH BOTH CIGS AND VSBYS FOR AT LEAST AN HR
OR TWO. LIKELY VSBYS AROUND 1SM WITH CIGS AROUND 1KFT. CONDITIONS
IMPROVING AS COLD FRONT SHOULD BE MOVING OFFSHORE AROUND 7 TO 8 PM
EST AND WELL E BY MIDNIGHT. SELY FLOW AHEAD OF THE COLD FRONT WILL
SHIFT OUT OF THE SW. THERE IS THE POTENTIAL FOR GUSTS AROUND 20KTS
OUT OF THE SW. AS LOW SPINS NEWD THRU NRN NEW ENGLAND THERE IS THE
POSSIBILITY OF MVFR CIGS WRAPPING SWD AND IMPACTING TERMINALS THRU
THE WRN ZONES DURING THE EVENING INTO SATURDAY MORNING. IN
ADDITION A CHANCE FOR LIGHT PRECIP ALSO EXISTS.
KBOS TERMINAL...HIGH CONFIDENCE. PRESENTLY OBSERVATIONS BELOW
AIRPORT MINIMUMS. BELIEVE THIS WILL BE TEMPORARY. SELY FLOW GUSTING
AT TIMES 20 TO 25KTS SHOULD ALLOW A SLIGHT IMPROVEMENT OF 3/4SM
WITH CIGS 200-300FT AGL. LLWS PSBL WITH LLJ OUT OF THE SE AROUND
40KTS AS SFC FLOW IS QUITE VARIABLE. INTO THE AFTN SFC COLD FRONT
WILL APPROACH DURING WHICH TIME RAINS MAY BECOME MODERATE AT TIMES
YET NEVERTHELESS FEEL CONDITIONS WILL SLOWLY LIFT AND IMPROVE...
ESPECIALLY MORESO AFTER THE FRONTAL PASSAGE...TO ALLOW PREVAILING
MVFR/VFR CONDITIONS. SW FLOW ANTICIPATED IN WAKE OF THE FRONT
WHICH MAY GUST AT TIMES TOWARD THE LATE PERIOD.
OUTLOOK...SATURDAY THROUGH WEDNESDAY...
SATURDAY THROUGH SUNDAY...MEDIUM CONFIDENCE. VFR TO PREVAIL BUT
POTENTIAL MVFR CIGS MAY LINGER ACROSS THE NW TERMINALS. CHC PRECIP
EXISTS ACROSS THE BERKSHIRES WITH POTENTIAL VSBY RESTRICTIONS.
WINDS SHALL PREVAIL OUT OF THE SW GUSTING AT TIMES AROUND 25KTS...
STRONGER MORESO FOR SHORELINE TERMINALS.
MONDAY THROUGH WEDNESDAY...MEDIUM TO HIGH CONFIDENCE VFR. HIGH
PRESSURE WITH CLEAR SKIES. LIGHT AND VARIABLE FLOW OUT OF THE NW
SHIFTING OUT OF THE S BY TUESDAY.
&&
.MARINE...
TODAY...
WINDS GUSTS EXPECTED TO REMAIN ABOVE SCA THROUGH THE DAY. MAY
BRIEFLY GUST TO 35 KTS JUST PRIOR TO APPROACHING OCCLUSION. EXPECT
VSBYS TO BE REDUCED IN FG. SEAS REMAIN WELL ELEVATED IN SWELL.
TONIGHT...
SLOW MOVING OCCLUDED FRONT PASSES OVER THE WATERS. WINDS GUST
JUST AHEAD OF THE FRONT...BUT THEN DIMINISH BRIEFLY OVERNIGHT
BEFORE PICKING UP AGAIN TOWARD DAYBREAK. HOWEVER...EXPECT GUSTS TO
REMAIN AROUND SCA CRITERIA. SEAS REMAIN ELEVATED WELL ABOVE SCA.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY-SATURDAY NIGHT...SW WINDS WILL GUST TO 25-30 KT. MAY SEE
BRIEF PERIOD OF GALE FORCE WINDS OVER THE OPEN WATERS FROM CAPE
COD TO MONTAUK. SEAS WILL RUN FROM 6-10 FEET...HIGHEST WELL
OFFSHORE.
SUNDAY-SUNDAY NIGHT...WINDS SHIFT TO W-NW WITH FRONTAL PASSAGE.
EXPECT GUSTS UP TO 25 TO 30 KTS AND SEAS REMAINING AT OR ABOVE 5 FT
ON THE OPEN WATERS. WINDS AND SEAS WILL BEGIN TO SLOWLY SUBSIDE
LATE INTO SUNDAY NIGHT.
MONDAY-WEDNESDAY...EXPECT WINDS TO DIMINISH BELOW SMALL CRAFT CRITERIA.
SEAS WILL ALSO SUBSIDE BELOW 5 FT OVER MOST WATERS...BUT FORECAST
TO LINGER AT 5-6 FT ON THE EASTERN OUTER WATERS THROUGH TUESDAY BEFORE
SUBSIDING.
&&
.HYDROLOGY...
1145 AM...
RAIN WILL EXIT EAST COAST EARLY THIS AFTERNOON. ALTHOUGH IT WILL BE
DRY THIS AFTERNOON...IT WILL TAKE SEVERAL HOURS FOR RUNOFF TO EASE
INTO RIVERS AND STREAMS. SMALLER STREAMS WILL BEGIN TO RECEDE THIS
AFTERNOON BUT RISES ARE EXPECTED ON LARGER RIVERS. WE WILL KEEP
FLOOD WATCH POSTED.
LATEST NERFC GUIDANCE BRINGS CONCORD RIVER AT LOWELL MA INTO MINOR
FLOOD THIS AFTERNOON SO WE ISSUED A FLOOD WARNING FOR THAT POINT.
CONTINUING WARNINGS FOR PARTS OF CONNECTICUT...MERRIMACK AND
CHARLES BASINS.
MINOR FLOODING IS ALSO POSSIBLE ON FARMINGTON AT TARRIFFVILLE CT...
PISCATAQUOG AT GOFFSTOWN NH...NASHUA AT EAST PEPPERELL MA...
SUDBURY AND SAXONVILLE MA AND MERRIMACK AT LAWRENCE MA. HOWEVER
THESE ARE NOT PROJECTED TO RISE ABOVE FLOOD STAGE UNTIL SAT
MORNING AT THE EARLIEST...SO IT IS TOO SOON FOR WARNINGS AT THESE
POINTS.
REFER TO NWS ADVANCED HYDROLOGIC PREDICTION SYSTEM /AHPS/ WEB
PAGE FOR SPECIFIC FORECASTS... HTTP:/WATER.WEATHER.GOV AND CLICK
ON SOUTHERN NEW ENGLAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002>004.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>004-008>012-026.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ231>235-
237-250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ230-
236.
&&
SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...DOODY
LONG TERM...SIPPRELL
AVIATION...DOODY/SIPPRELL
MARINE...DOODY/SIPPRELL
HYDROLOGY...JWDHazardous weather outlook, Mar 11, 4:15 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EST FRI MAR 11 2011 CTZ002>004-MAZ002>004-008>012-026-NHZ011-015-120915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 415 AM EST FRI MAR 11 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005>007-013>024-NHZ012-RIZ001>008-120915- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-120915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 AM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 11, 9:28 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
928 AM EST FRI MAR 11 2011
MAZ005>007-013>021-NHZ012-RIZ001>007-111600-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST
MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-SUFFOLK MA-WASHINGTON RI-WESTERN ESSEX MA-WESTERN KENT
RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
928 AM EST FRI MAR 11 2011
...HEAVY RAIN WILL MOVE THROUGH RHODE ISLAND AND EASTERN
MASSACHUSETTS THROUGH MIDDAY...
AT 925 AM...RADAR SHOWED A BAND OF HEAVY RAIN LIFTING THROUGH
SOUTHERN NEW ENGLAND. RAINFALL RATES OF UP TO ONE HALF INCH PER HOUR
WILL AFFECT RHODE ISLAND...MUCH OF EASTERN MASSACHUSETTS...AND
ADJACENT SOUTHERN NEW HAMPSHIRE THROUGH NOON.
DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND ALLOW
EXTRA TRAVEL TIME.
IN ADDITION...AREAS OF DENSE FOG FROM BOSTON TO NASHUA WILL PERSIST
THIS MORNING.
&&
LAT...LON 4200 7164 4201 7150 4217 7148 4221 7159
4230 7149 4234 7156 4264 7148 4287 7082
4257 7073 4254 7089 4249 7084 4230 7104
4231 7102 4220 7071 4181 7054 4148 7140
4158 7129 4178 7138 4147 7142 4133 7180
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:59 AM EST | River Flood Warning | BOX | Capitol Planning Region | 12 hr |
| Mar 11, 7:46 AM EST | Areal Flood Warning | BOX | Capitol Planning Region | 6 hr |
Nearby
Areal Flood Warnings in Connecticut, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.